Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Elko, NV

June 10, 2006

NWS Elko, NV issued this red flag warning at Jun 10, 2006, 4:45 AM PDT. It took effect at Jun 11, 2006, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2006, 4:45 AM PDT (11:45 UTC)
In effect from
Jun 11, 2006, 12:00 PM PDT
Expired
Jun 11, 2006, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 101145
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
445 AM PDT SAT JUN 10 2006


NVZ455-457-111145-
/O.NEW.KLKN.FW.W.0002.060611T1900Z-060612T0400Z/
/O.NEW.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
445 AM PDT SAT JUN 10 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THESE RED FLAG WARNINGS AND FIRE WEATHER WATCHES ARE FOR THE FOLLOWING
FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

RELATIVE HUMIDITIES WILL FALL INTO THE LOWER TEENS...AND COMBINE
WITH GUSTY AFTERNOON WINDS TO CREATE HAZARDOUS FIRE WEATHER
CONDITION SUNDAY AFTERNOON THROUGH EARLY EVENING. AT THIS TIME IT
LOOKS AS THOUGH THE SURFACE HUMIDITIES WILL REMAIN LOW...WITH
AFTERNOON WIND GUSTS SLIGHTLY HIGHER ON MONDAY. AS SUCH HAVE ISSUED
A FIRE WEATHER WATCH FOR MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ452-111145-
/O.NEW.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
445 AM PDT SAT JUN 10 2006

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

HAZARDOUS FIRE WEATHER CONDITION WILL BECOME POSSIBLE MONDAY
AFTERNOON AND EARLY EVENING DUE TO THE RISK OF SURFACE RELATIVE
HUMIDITIES FALLING INTO THE LOWER TEENS...AND COMINING WITH GUSTY
WINDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ROOD
3 follow-up statements
000 
WWUS85 KLKN 111143
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
443 AM PDT SUN JUN 11 2006

NVZ455-457-120000-
/O.UPG.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
/O.NEW.KLKN.FW.W.0003.060612T1900Z-060613T0400Z/
/O.CON.KLKN.FW.W.0002.060611T1900Z-060612T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
443 AM PDT SUN JUN 11 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING DUE TO LOW HUMIDITIES AND GUSTY WINDS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT MONDAY DUE 
TO LOW HUMIDITIES AND GUSTY WINDS...

THESE RED FLAG WARNINGS ARE FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING.

RELATIVE HUMIDITIES WILL FALL INTO THE LOWER TEENS...AND COMBINE
WITH GUSTY AFTERNOON WINDS TO CREATE HAZARDOUS FIRE WEATHER
CONDITION BOTH SUNDAY AND MONDAY AFTERNOONS THROUGH EVENINGS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ454-120000-
/O.EXA.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
443 AM PDT SUN JUN 11 2006

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING DUE TO LOW HUMIDITIES AND GUSTY WINDS...

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

HAZARDOUS FIRE WEATHER CONDITION WILL BECOME POSSIBLE MONDAY
AFTERNOON AND EARLY EVENING DUE TO THE RISK OF SURFACE RELATIVE
HUMIDITIES FALLING INTO THE LOWER TEENS...AND COMBINING WITH GUSTY
WINDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ452-120000-
/O.CON.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
443 AM PDT SUN JUN 11 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING DUE TO LOW HUMIDITIES AND GUSTY WINDS...

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

HAZARDOUS FIRE WEATHER CONDITION WILL BECOME POSSIBLE MONDAY
AFTERNOON AND EARLY EVENING DUE TO THE RISK OF SURFACE RELATIVE
HUMIDITIES FALLING INTO THE LOWER TEENS...AND COMBINING WITH GUSTY
WINDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ROOD
000 
WWUS85 KLKN 112213
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT SUN JUN 11 2006

NVZ455-457-120400-
/O.CON.KLKN.FW.W.0002.000000T0000Z-060612T0400Z/
/O.CON.KLKN.FW.W.0003.060612T1900Z-060613T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
313 PM PDT SUN JUN 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING DUE TO LOW HUMIDITIES AND GUSTY WINDS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
MONDAY DUE TO LOW HUMIDITIES AND GUSTY WINDS...

THESE RED FLAG WARNINGS ARE FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY 
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM PDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY.

RELATIVE HUMIDITIES WILL FALL INTO THE LOWER TEENS...AND COMBINE
WITH STRONG GUSTY AFTERNOON WINDS TO CREATE HAZARDOUS FIRE WEATHER
CONDITION THIS EVENING AND ALSO MONDAY AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-454-121400-
/O.CON.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
313 PM PDT SUN JUN 11 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH 9 PM MONDAY EVENING.

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

HAZARDOUS FIRE WEATHER CONDITION WILL BECOME POSSIBLE MONDAY
AFTERNOON AND EARLY EVENING DUE TO THE RISK OF SURFACE RELATIVE
HUMIDITIES FALLING INTO THE LOWER TEENS...AND COMBINING WITH
GUSTY WINDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

HARMER
000 
WWUS85 KLKN 120356
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
856 PM PDT SUN JUN 11 2006

NVZ455-457-121245-
/O.EXP.KLKN.FW.W.0002.000000T0000Z-060612T0400Z/
/O.CON.KLKN.FW.W.0003.060612T1900Z-060613T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
856 PM PDT SUN JUN 11 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
MONDAY FOR LOW HUMIDITIES AND GUSTY WINDS...

THE RED FLAG WARNING EXPIRATION FOR THIS EVENING...AND THE RED
FLAG WARNING CONTINUATION FOR MONDAY ARE FOR THE FOLLOWING FIRE
WEATHER ZONES:

455 - WHITE PINE COUNTY 
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

AS NIGHT FALLS WINDS ARE DYING DOWN AND SURFACE RELATIVE
HUMIDITIES ARE BEGINNING TO RISE...THEREFORE...HAVE ALLOWED THE
RED FLAG WARNING FOR WHITE PINE AND NORTHERN NYE COUNTY EXPIRE. 

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN AROUND NOON
MONDAY...AND ARE EXPECTED TO LAST INTO THE EVENING HOURS...THEREFORE
HAVE CONTINUED THE RED FLAG WARNING FOR MONDAY ACROSS WHITE PINE
COUNTY...NORTHERN NYE COUNTY AND SOUTHERN LANDER AND EUREKA
COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-454-121245-
/O.CON.KLKN.FW.A.0001.060612T1900Z-060613T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
856 PM PDT SUN JUN 11 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR LOW HUMIDITIES AND GUSTY WINDS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

HAZARDOUS FIRE WEATHER CONDITIONS WILL BECOME POSSIBLE MONDAY
AFTERNOON AND EARLY EVENING DUE TO THE RISK OF SURFACE RELATIVE
HUMIDITIES FALLING INTO THE LOWER TEENS...AND COMBINING WITH
GUSTY WINDS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:25 AM PDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 10, 3:25 AM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
325 AM PDT SAT JUN 10 2006

.SYNOPSIS...PARTLY TO MOSTLY CLOUDY SKIES TODAY AND TONIGHT OVER THE
GREAT BASIN. A LOW PRESSURE SYSTEM APPROACHING THE CALIFORNIA COAST
WILL BRING THE RETURNED THREAT OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO MAINLY NORTHWEST NEVADA BEGINNING SUNDAY...AND
LASTING THROUGH MOST OF NEXT WEEK.
&&

.SHORT TERM...DRY AIR NEAR THE SURFACE ADVECTS IN FROM THE SOUTH AS
NEAR ZONAL FLOW ALOFT BRINGS UPPER AND MID LEVEL CLOUDS INTO THE
GREAT BASIN TODAY. AN UPPER LEVEL LOW MOVES DOWN THE WEST COAST LATE
SATURDAY INTO SUNDAY CREATING INSTABILITY IN SOUTHWESTERLY FLOW
ALOFT OVER THE REGION. HAVE EXPANDED THE AREA OF ISOLATED SHOWERS
AND THUNDERSTORMS A LITTLE TO THE SOUTHEAST FOR SUNDAY AFTERNOON. IN
RESPONSE TO LOWERING SURFACE RH/S AND GUSTY AFTERNOON WINDS...HAVE
ISSUED A RED FLAG WARNING FROM NOON TO 9PM PST SUNDAY ACROSS FIRE
WEATHER ZONES 455 AND 457...WHITE PINE AND NORTHERN NYE COUNTIES.
DUE TO CONTINUED PATTERN OF LOW RH/S AND GUSTY WINDS...HAVE ALSO
ISSUED A FIRE WEATHER WATCH FOR MONDAY FOR THOSE SAME ZONES ALONG
WITH ZONE 452...ELKO COUNTY. ROOD

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. GOOD AGREEMENT IN NAM/GFS
THROUGH SUNDAY NIGHT. BOTH SEEM EQUIVALENT IN DETERMINING DEPTH OF
TROUGH OF CA COAST AND BOTH INDICATED DIFFLUENCE ALOFT OVER WESTERN
LKN CWFA BEGINNING TO SET UP. BUT BY MONDAY...POOR AGREEMENT IS
HIGHLY EVIDENT. GFS ATTAINS MORE OF A POS TILT MONDAY WITH JET ENERGY
BALANCED...INDICATING NO IMMEDIATE EASTERLY SHIFT BUT PERHAPS AT MAX
DEPTH. NAM DISPLAYS NEARLY ZERO TILT WITH STRONGER JET ENERGY ON
EAST SIDE STRETCHING ACROSS SOUTHERN CA INTO SW NV. CANNOT
ASCERTAIN ATTM AS TO WHICH MODEL WILL BE THE WINNER HOWEVER A BLEND
IS PROBABLY APPROPRIATE ATTM. THE MOST NOTABLE MODEL DISCREPANCY
IS THE STRONG FROPA NAM INTRODUCES MONDAY NIGHT WITH UPPER LOW
EJECTION WHILE GFS HOLDS TROUGH EJECTION UNTIL WEDNESDAY. THEREFORE
HAVE NOT RIPPED OUT TS WORDING IN ANY GIVEN PERIOD. AFTERNOON
DEVELOPMENT OF THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH EMPHASIS
ON NW NV. TEMPS LOOK GOOD ALTHOUGH WOULD NOT BE SURPRISED TO SPIKE
NEAR 90 OVER DRIER SE PORTION OF CWFA UNDER WESTERN SIDE OF
AMPLIFYING RIDGE...IF GFS SOLUTION PROVES OUT. GFS IS IN GENERAL
AGREEMENT WITH THE ECMWF AND UKMET ALTHOUGH BOTH OF THE LATTER MODELS
INDICATE A LITTLE MORE POS TILTING. LW &&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER EXPECTED CONDITIONS.
EXPECT MAINLY VFR CONDITIONS THROUGH SATURDAY. &&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING IN EFFECT FOR THE
HUMBOLDT RIVER IN HUMBOLDT COUNTY.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:45 AM PDTFire Weather WatchLKN47 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.